Allergic reactions

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Allergic reactions

Postby stathis » Thu Feb 07, 2008 12:46 am

Hello to everyone, I am very much aware that this maybe the best forum around the world for MS, so this is the place to place my ...... question regarding my third infusion of Tysabri here in Greece.

It started off neat, talking to my fellow Tysabri friends in the hospital chatting about stuff, however when the infusion reach its 50ml point (half way), I suddenly felt mentally abit weird, and my face and hands became white my vision was abit darkened and started getting some chills! I immediately called the nurse which took my pulse an pressure, everything was normal. I suddenly realised that all these symptoms were mild ,and I could handle them and continue with the infusion. After about an hour (30 minutes after infusion) my face returned to its color, chills went away.. everything kinda returned to normal.

I was abit sad about this small reaction however I would like to ask if anyone has ever experienced similar mild symptoms and what was their afterwards reaction to future infusions.

Thanks!
an action brings..... a reaction !
User avatar
stathis
Getting to Know You...
 
Posts: 21
Joined: Sun Dec 10, 2006 4:00 pm

Advertisement

Postby stathis » Fri Feb 08, 2008 12:36 pm

(since no reply has been placed)

Ohh now I remembered what happened ...

I suddenly felt mentally abit weird, because I had a hangover from yesterdays cousins batchler part at the blue Oyster bar,

and my face and hands became white, because I saw a two ton nurse with a moustache coming to put me the infusion

my vision was abit darkened, because I whore my rayban shades during the infusion

and last but not least I started getting some chills due to ice cold beer I was having during the infusion enjoying my self .....

Just making a little fun you all, still waiting for anybody who's been in a simlar situation.
an action brings..... a reaction !
User avatar
stathis
Getting to Know You...
 
Posts: 21
Joined: Sun Dec 10, 2006 4:00 pm

Re: Allergic reactions

Postby HarryZ » Fri Feb 08, 2008 7:17 pm

Stathis,

I don't have MS so obviously have never used Tysabri but I have read about some patients that have had similar reactions to what you experienced. Some ended up taking Benadryl before the infusion started and that seemed to work. The nurses that are infusing you should be observing you very carefully with that kind of reaction and if it continues, they should be stopping the process. It's possible that your system does not tolerate Tysabri very well.

Harry
User avatar
HarryZ
Family Elder
 
Posts: 2440
Joined: Tue May 25, 2004 3:00 pm
Location: London, ON, Canada

Postby msladyinca » Sun Feb 10, 2008 5:11 pm

Hi Stathis,

Allergic reactions to Tysabri can happen at any time. I have had 17 infusions of Tysabri, with my 18th coming up in two weeks.

Do you pretreat for 30 minutes with a Benadryl drip prior to your Tysabri infusion? If not, you should ask your neurologist about this because the Benadryl pretreatment can greatly reduce any allergic reactions to Tysabri.

I take a Claritin-D (OTC) approximately 2 hours before my infusion because I prefer it over the Benadryl. The Claritin-D works great for me, and have had that no allergic reactions whatsoever to Tysabri.

You also may be developing some antibodies to Tysabri, which may or may not be persistent antibodies, but could pass with continued infusions (they may actually be transient), but only your neurologist can determine this through testing for antibodies.

There are so many reasons which could cause you to have an allergic reaction such as you had, it might be something simple as the infusion drip was going too fast. If the infusion nurse slows the drip down a bit, this could prove to resolve all allergic reactions that you might be having. Your body might just be getting used to the medication, who knows? But it is always best to check with your neurologist.

Hope this information helps, and good luck to you on your next Tysabri infusion!

All my best, Lauren
:D
Feel free to visit my Blog and leave me a comment, I'd love to hear from you! :)

http://lauren-livingwithms-aolcomlglbgl ... gspot.com/

Co-owner of a MS Support Group
User avatar
msladyinca
Family Elder
 
Posts: 104
Joined: Sun Aug 13, 2006 3:00 pm
Location: So. Calif.

Postby stathis » Mon Feb 11, 2008 6:04 am

I think all your points are clear and very well understood, somewhere in your post lies the truth about what happened during my infusion.
I am not taking any Bendryl before the infusion, but I dont understand why you started it, was it because you had a mild reaction like mine before? or did you take it from your first infusion till your last.

Anyway I will greatly consult my excellent neurologist over the matter prior to taking my forth infusion, hopeful it was some minor transient antibody thing ...

By the way, thanks a lot for your time answering to my question :-)
an action brings..... a reaction !
User avatar
stathis
Getting to Know You...
 
Posts: 21
Joined: Sun Dec 10, 2006 4:00 pm

Postby msladyinca » Mon Feb 11, 2008 11:38 am

Hi again Stathis,

but I dont understand why you started it, was it because you had a mild reaction like mine before? or did you take it from your first infusion till your last


My neurologist orders a 30 minute Benadryl drip as a pre-treatment for all of her Tysabri patients. When I told her that Benadryl really didn't do any thing for me other than make me sleepy, I discussed with her the use of Claritin-D instead. She was fine with this. My neurologist would rather avoid any possible complications and/or allergic reactions with her MS patients being treated with Tysabri, so that is why she orders a pre-treatment from the start.

And you are quite welcome for the information. I hope it helps you. All my best,

Lauren :D
Feel free to visit my Blog and leave me a comment, I'd love to hear from you! :)

http://lauren-livingwithms-aolcomlglbgl ... gspot.com/

Co-owner of a MS Support Group
User avatar
msladyinca
Family Elder
 
Posts: 104
Joined: Sun Aug 13, 2006 3:00 pm
Location: So. Calif.

Postby stathis » Sat Mar 08, 2008 2:40 pm

Well, hello to everyone again, just had my fourth infusion two days ago 06/03, and I asked for something prior to treat a future allergic reaction such as Benadryl etc, but my doc replied it aint useful cause I aint having a reaction....

Well, as the first drop of Tysabri entered my blood, i immediately felt it !!! Yes, I could actually feel my body entering a state of ....hmmm knowledge gathering of the foreign substance in my blood. I though it is goind to be a disaster, but no my body did not trip or enter a state of uber reaction.

the infusion finished, waited another hour, hey everything is fine I thought thats odd.

Everything is fine, well not until yesterday night 8/03 where I woke up in the middle of the night with chills, nausea chest pain etc etc. Fortunately the reaction was again mild. Doc gave me corticosteroids for three days, seems they are helping alot, however, I cant believe I am mildly mot able to tolerate the drug. I need a miracle to continue it, and hope God gives it to me.

Take care everyone! Hope the best for everyone !
an action brings..... a reaction !
User avatar
stathis
Getting to Know You...
 
Posts: 21
Joined: Sun Dec 10, 2006 4:00 pm

Postby deege » Wed Jun 04, 2008 4:17 pm

Just wondering if you have had any more infusions and any more reactions.
User avatar
deege
Newbie
 
Posts: 8
Joined: Thu Apr 03, 2008 3:00 pm
Location: North Alabama, USA

Postby stathis » Wed Jun 18, 2008 12:50 pm

hello deege,

yes I had one more infusion on the 20th of April ,and yes unfortunately a had a severe reaction building up 1 WEEK after the infusion. I was three days bound to my bed, and luckily the reaction died of slowly leaving me with a weird head and ear tightness and severe tinnitus .... which I have until today.

I have been in and out of the hospital trying to find what the reaction was all about, however my blood does not show an allergic reaction, my head does not show a relapse, and my ear does not have any problem.

What this means is that Tysabri does have the power to heal lots of patients but on the other hand if you feel something is going wrong during the infusion process .... (as in my case) and no I dont mean an allergic reaction, that you should know this aint gonna be an easy ride.

Concluding, I have been ordered never to take this drug again and I cannot take any other medication until Tysabri leaves my bloodstream which will take about 6 months prior to last infusion !

Take care everyone!
an action brings..... a reaction !
User avatar
stathis
Getting to Know You...
 
Posts: 21
Joined: Sun Dec 10, 2006 4:00 pm


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users